Alert archive / Arkansas / Tornado Warnings in 2012

Tornado Warning 23, NWS Little Rock, AR

September 1, 2012Monroe County, Prairie County, Woodruff County, Arkansas

NWS Little Rock, AR issued this tornado warning at Sep 1, 2012, 7:21 PM CDT for Monroe County, Prairie County, Woodruff County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2012, 7:21 PM CDT (00:21 UTC)
Expired
Sep 1, 2012, 7:45 PM CDT
In force
24 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Monroe County, AR, Prairie County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 3:49 PM CDTTornado WatchSPC7 hr
Sep 1, 6:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WFUS54 KLZK 020021
TORLZK
ARC095-117-147-020045-
/O.NEW.KLZK.TO.W.0023.120902T0021Z-120902T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN WOODRUFF COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN PRAIRIE COUNTY IN CENTRAL ARKANSAS...
  NORTH CENTRAL MONROE COUNTY IN EASTERN ARKANSAS...

* UNTIL 745 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS SEVERE
  STORM WAS LOCATED 8 MILES EAST OF DES ARC. DOPPLER RADAR SHOWED
  THIS SEVERE STORM MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  HUNTER...             ZENT...               FARGO...
  COTTON PLANT...       BECTON...             SAULSBURG...
  POLLY ANN LAKE...     MILL LAKE...          MAYBERRY...
  DODSON LAKE...        BIG COTTON LAKE...    LITTLE COTTON LAKE...
  BAY PLANTATION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3499 9105 3499 9114 3491 9115 3495 9143
      3505 9142 3509 9103 3501 9103
TIME...MOT...LOC 0022Z 268DEG 30KT 3498 9134

$$

/51
1 follow-up statement
123 
WWUS54 KLZK 020038
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
738 PM CDT SAT SEP 1 2012

ARC117-020048-
/O.CAN.KLZK.TO.W.0023.000000T0000Z-120902T0045Z/
PRAIRIE AR-
738 PM CDT SAT SEP 1 2012

...THE TORNADO WARNING FOR NORTHEASTERN PRAIRIE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ARKANSAS.

LAT...LON 3499 9105 3499 9114 3491 9115 3495 9135
      3505 9134 3509 9103 3501 9103
TIME...MOT...LOC 0038Z 269DEG 27KT 3498 9123

$$

ARC095-147-020045-
/O.CON.KLZK.TO.W.0023.000000T0000Z-120902T0045Z/
MONROE AR-WOODRUFF AR-
738 PM CDT SAT SEP 1 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WOODRUFF AND
NORTH CENTRAL MONROE COUNTIES UNTIL 745 PM CDT...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 7 MILES NORTHWEST OF BRINKLEY...MOVING
EAST AT 30 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  HUNTER...             ZENT...               FARGO...
  COTTON PLANT...       SAULSBURG...          POLLY ANN LAKE...
  MILL LAKE...          MAYBERRY...           DODSON LAKE...
  BIG COTTON LAKE...    LITTLE COTTON LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ARKANSAS.

LAT...LON 3499 9105 3499 9114 3491 9115 3495 9135
      3505 9134 3509 9103 3501 9103
TIME...MOT...LOC 0038Z 269DEG 27KT 3498 9123

$$

/51

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 1, 6:54 PM CDT, 27 minutes earlier.

Area forecast discussion, Sep 1, 6:54 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
654 PM CDT SAT SEP 1 2012

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA
THIS EVENING. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE
THROUGH THE CENTRAL AND SOUTH SECTIONS WHILE SHOWERS WILL MOVE
INTO THE NORTH FROM MISSOURI. GUSTY STRONG WINDS ARE EXPECTED AT
PBF AND WITH OTHER THUNDERSTORMS. CLEARING WILL TAKE PLACE LATE
TONIGHT. WINDS WILL NOT BE AS STRONG ON SUNDAY. MVFR CONDITIONS
ARE EXPECTED WITH THE THUNDERSTORMS BUT VFR CONDITIONS WILL PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT SAT SEP 1 2012/

SHORT TERM...TONIGHT THROUGH WEDNESDAY
THE REMNANTS OF HURRICANE ISAAC WERE OVER EASTERN MISSOURI LATE
THIS AFTERNOON. SURROUNDING THE SYSTEM...THERE WILL BE AT LEAST
ONE MORE ROUND OF THUNDERSTORMS...AND THAT WILL BE THIS EVENING.
SOME OF THE STORMS COULD BE SEVERE FROM NORTHEAST THROUGH CENTRAL
ARKANSAS.

THE SYSTEM WILL DEPART FOR THE OHIO VALLEY TUESDAY/WEDNESDAY. AT
THE SAME TIME...HIGH PRESSURE WILL NUDGE INTO THE REGION FROM
THE SOUTHERN PLAINS. UNDER THE HIGH...RAIN CHANCES WILL DECREASE...
AND IT WILL FEEL VERY MUCH LIKE SUMMER WITH AT/ABOVE NORMAL
TEMPERATURES.

AS THE PERIOD ENDS...THE HIGH WILL BEGIN RETROGRADING. A NORTHWEST
WIND FLOW ALOFT WILL DRIVE A NEW COLD TOWARD THE REGION...AND THAT
WILL PLAY A ROLE IN THE EXTENDED PERIOD.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
UNSETTLED WEATHER WILL BE ACROSS THE REGION IN THE LONG TERM. A WEAK
FRONTAL BOUNDARY WILL MOVE INTO THE AREA AND STALL OUT. THIS WILL
KEEP SMALL RAIN CHANCES IN THE FORECAST...AS SEVERAL WAVES MOVE
ALONG THE FRONT. MODELS ARE IN GOOD AGREEMENT WITH TROUGH MOVING
INTO THE REGION SATURDAY...BRINGING BETTER CHANCES OF RAINFALL FOR
THE END OF THE LONG TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     74  91  72  94 /  50  20  10  10
CAMDEN AR         76  96  77  98 /  50  10  10  10
HARRISON AR       69  90  70  94 /  20  10  10  10
HOT SPRINGS AR    75  96  76  98 /  40  10  10  10
LITTLE ROCK   AR  75  95  76  97 /  50  10  10  10
MONTICELLO AR     76  94  77  95 /  60  10  10  10
MOUNT IDA AR      74  96  75  97 /  40  10  10  10
MOUNTAIN HOME AR  70  90  70  94 /  30  20  10  10
NEWPORT AR        75  91  73  93 /  50  30  20  10
PINE BLUFF AR     75  94  75  95 /  50  10  10  10
RUSSELLVILLE AR   73  97  74  98 /  30  10  10  10
SEARCY AR         74  93  73  94 /  50  20  20  10
STUTTGART AR      75  93  74  94 /  50  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Sep 1, 6:45 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT SAT SEP 1 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
645 PM CDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

THE REMNANTS OF HURRICANE ISAAC ARE NOW OVER CENTRAL MISSOURI.
HOWEVER...TROPICAL MOISTURE REMAINS ACROSS THE NATURAL STATE AND AS
ISAAC CONTINUES TO MOVE ACROSS MISSOURI...ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS HAS DEVELOPED OVER ARKANSAS. A TORNADO WATCH IS IN
EFFECT FOR PARTS OF NORTHEAST ARKANSAS THROUGH LATE EVENING. A
SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR ROUGHLY THE SOUTHEAST
HALF OF THE STATE.

STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING
WITH THE BEST CHANCES ACROSS THE SOUTHEAST HALF OF THE STATE. THE
MAIN THREAT AT THIS TIME IS STRONG DAMAGING WINDS. TORNADOES WILL BE
POSSIBLE. OVER THE NORTHEAST CORNER OF THE STATE AS STRONG WIND
ENERGY REMAINS ACROSS THE REGION DUE TO THE REMNANTS OF HURRICANE
ISAAC.

WITH THE SOUPY AIR MASS SITTING OVER THE STATE...ANY STORM WILL BE
CAPABLE OF PRODUCING BRIEF HEAVY RAIN. ANY ADDITIONAL HEAVY RAINFALL
FROM THUNDERSTORMS WOULD LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY
IN AREAS THAT SAW THE VERY HEAVY RAINFALL THE PAST 2 DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR WIDESPREAD SEVERE WEATHER IS EXPECTED TO REMAIN LOW
NEXT WEEK. HOWEVER...MOISTURE LEVELS HAVE INCREASED OVER THE PAST
FEW DAYS AS A RESULT OF WIDESPREAD RAINFALL. AFTERNOON TEMPERATURES
ARE EXPECTED TO WARM BACK INTO THE MID AND EVEN SOME UPPER 90S
ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...HEAT
INDICES COULD RISE TO NEAR OR JUST ABOVE 100 DEGREES SUNDAY...MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY AREAS NORTHEAST OF LITTLE ROCK.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Local storm report, Sep 1, 5:42 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
542 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     GEORGETOWN              35.13N 91.45W
09/01/2012                   WHITE              AR   CO-OP OBSERVER

            SEVERAL TREES ARE DOWN IN GEORGETOWN. ONE TREE FELL ON A
            VEHICLE THAT WAS UNOCCUPIED.

&&

MCLAY
Local storm report, Sep 1, 5:54 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     BRYANT                  34.61N 92.49W
09/01/2012                   SALINE             AR   PUBLIC

            ROOF DAMAGE IN BRYANT. SEVERAL LARGE TREES HAVE BEEN
            SNAPPED OR FALLEN.

&&

MCLAY
Local storm report, Sep 1, 6:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
618 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     1 NW BRYANT             34.62N 92.50W
09/01/2012                   SALINE             AR   TRAINED SPOTTER

            SHINGLES WERE BLOWN OFF OF A HOUSE IN THE COMMUNITY OF
            SALEM JUST NORTHWEST OF BRYANT.

&&

MCLAY
Local storm report, Sep 1, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     HOT SPRINGS             34.49N 93.05W
09/01/2012                   GARLAND            AR   EMERGENCY MNGR

            THE AUSTIN HOTEL HAS STRUCTURAL DAMAGE THAT HAS BLOWN
            INTO THE STREET AND IS BLOCKING TRAFFIC. THE EXTENT OF
            DAMAGE IS UNKNOWN AT THIS TIME.

&&

MCLAY
Local storm report, Sep 1, 6:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
657 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     ENGLAND                 34.54N 91.97W
09/01/2012                   LONOKE             AR   TRAINED SPOTTER

            TREES ARE DOWN IN AND AROUND ENGLAND.

&&

MCLAY
Local storm report, Sep 1, 7:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
719 PM CDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     BEEBE                   35.07N 91.89W
09/01/2012                   WHITE              AR   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN THE CITY OF BEEBE. SOME
            STRUCTURAL DAMAGE ALSO REPORTED IN THE CITY.

&&

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:09 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Prairie51 min
Sep 1, 7:09 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff51 min
Sep 1, 7:13 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Jefferson47 min
Sep 1, 7:38 PM CDTSevere Thunderstorm WarningLZKMonroe22 min
Sep 1, 7:47 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe13 min
Sep 1, 7:53 PM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Saline52 min
Sep 1, 8:07 PM CDTSpecial Weather StatementLZKArkansas13 min
Sep 1, 8:11 PM CDTSpecial Weather StatementLZKJefferson44 min
Sep 1, 8:46 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson44 min
Sep 1, 9:05 PM CDTSpecial Weather StatementLZKArkansas45 min
Sep 1, 9:20 PM CDTSpecial Weather StatementLZKDesha30 min
Sep 1, 9:29 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant46 min
Sep 1, 9:34 PM CDTFlash Flood WarningLZKGarland, Grant, Hot Spring, Saline3 hr
Sep 1, 9:36 PM CDTSevere Thunderstorm WarningLZKDallas, Grant24 min
Sep 1, 10:01 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson44 min
Sep 1, 10:45 PM CDTSevere Thunderstorm WarningLZKCleveland, Grant, Jefferson30 min

Nearby

Tornado Warnings in Arkansas, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.